Ohio, 2005Damaging Wind in Ohio, July 25, 2005
July 25, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 25, 1:47 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&Hazardous weather outlook, Jul 25, 12:49 PM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT MON JUL 25 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260908-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
149 PM EDT MON JUL 25 2005
.DAY ONE...TODAY AND TONIGHT
AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO
MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY
NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE
LIKELY.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY
NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
15
In the hours before
Special weather statement, Jul 25, 11:59 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1259 PM EDT MON JUL 25 2005
PAZ021-030-251800-
ALLEGHENY PA-WESTMORELAND PA-
1259 PM EDT MON JUL 25 2005
...THUNDERSTORMS DEVEOPING ACROSS THE REGION...
THUNDERSTORMS TO MOVE THROUGH ALLEGHENY COUNTY INCLUDING THE
PITTSBURGH AREA...
AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF NORTH SIDE...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLISON PARK...CARNEGIE...DELMONT...DOWNTOWN PITTSBURGH...FOX
CHAPEL...GREENSBURG...IRWIN...JEANNETTE...MCKEES ROCKS...
MCKEESPORT...MONROEVILLE...MURRYSVILLE...NEW STANTON...NORTH
SIDE...PENN HILLS...PERRYSVILLE...SOUTH SIDE...TURTLE CREEK...WEST
MIFFLIN...WILKINSBURG...HARRISON CITY AND RUFFS DALE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 25, 1:12 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
212 PM EDT MON JUL 25 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032-
WVZ001>004-012-021>023-041-251900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GARRETT MD-
GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH-
LAWRENCE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-
MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-
WASHINGTON PA-WESTMORELAND PA-WETZEL WV-
212 PM EDT MON JUL 25 2005
...THUNDERSTORMS MOVING TOWARD THE AREA...
A LINE OF THUNDERSTORMS IS APPROACHING FROM THE WEST AT 55 MPH
AND IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN
PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND.
SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE
LIKELY.
RESIDENTS AND EMERGENCY MANAGERS IN COLUMBIANA...CARROLL...TUSCARAWAS
AS WELL AS LAWRENCE AND COSHOCTON COUNTIES SHOULD BE AWARE THAT THIS
LINE WILL APPROACH THEIR WESTERN BORDERS BY 3 PM EDT.
COUNTIES EAST AND SOUTHEAST OF THESE MAY EXPECT CONTINUED RAPID
MOVEMENT SOUTHEASTWARD.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
15
Local storm report, Jul 25, 2:39 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CAMERON 39.83N 80.57W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0315 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
07/25/2005 COSHOCTON OH EMERGENCY MNGR
TREES DOWN IN THE CITY.
&&
TPLocal storm report, Jul 25, 2:46 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG DOVER 40.53N 81.48W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG STONE CREEK 40.40N 81.56W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
&&
TPLocal storm report, Jul 25, 2:51 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
07/25/2005 MUSKINGUM OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
&&
TPLocal storm report, Jul 25, 3:01 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MONONGAH 39.46N 80.22W
07/25/2005 MARION WV EMERGENCY MNGR
TREES DOWN.
0355 PM HAIL 4 ESE MANNINGTON 39.50N 80.27W
07/25/2005 0.75 INCH MARION WV EMERGENCY MNGR
&&
TPThunderstorm Wind, Carroll
- When
- July 25, 3:05 PM EST to 3:15 PM EST
- Where
- Carroll County, Dellroy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.550, -81.200
Trees and power lines down from Dellroy to Petersburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Hail and Damaging Winds in Ohio, July 25, 20051 injured · $220,000 · 61 kt wind · 17 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464381.